MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3MLSFTY COMB 22X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3MLSFTY COMB 22X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the registered nurse (rn) opened a syringe to prepare medication and the syringe was broken at the luer tip where the needle attaches.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product.Process monitoring data was reviewed for the assembly equipment and there were no issues related to the reported condition.A review of the machine setup was conducted and there were no issues.A review of the manufacturing equipment was performed as part of this investigation.The review found no issues with the equipment or process related to the reported condition.There was 1 sample (unused, open) received for the evaluation.The sample had a hub that was fractured into 2 pieces.Upon visual evaluation, the reported condition is confirmed.The exact root cause could not be determined based on available information.An engineering change order was submitted to update the documentation to use the new setup guide to set the fingers on the offload dial.The setup guide was completed.This improvement mitigates the risk of finished parts jamming on the offload dial on their way to be packaged.This area of parts jamming could have had enough force to fracture the hubs and eventually lead them to crack into two pieces.Samples of parts that were jamming on the offload dial after implementation of this improvement were looked at for three consecutive days of production.No samples exhibited cracked hubs.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are examined for damage and leaks.The lot met all defined acceptance requirements and was released.This information will be utilized for trending purposes.

Brand Name
MAGELLAN 3MLSFTY COMB 22X1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9687401
Report Number1017768-2020-00789
Device Sequence Number3319516
Product Code FMI
UDI-Device Identifier10884521005792
UDI-Public10884521005792
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833215
Device Catalogue Number8881833215
Device Lot Number911605
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date04/06/2020
Patient Sequence Number1